Alert archive / Oregon / Gale Warnings in 2011

Gale Warning 17, NWS Medford, OR

May 3, 2011

NWS Medford, OR issued this gale warning at May 3, 2011, 2:31 AM PDT. It took effect at May 3, 2011, 3:48 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2011, 2:31 AM PDT (09:31 UTC)
In effect from
May 3, 2011, 3:48 PM PDT
Expired
May 4, 2011, 5:00 AM PDT
In force
13 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WHUS76 KMFR 030931
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
231 AM PDT TUE MAY 3 2011

PZZ376-032245-
/O.NEW.KMFR.SW.Y.0057.110503T1000Z-110503T1800Z/
/O.EXT.KMFR.SI.Y.0218.110503T1000Z-110504T0000Z/
/O.UPG.KMFR.SW.Y.0056.110503T1800Z-110505T1000Z/
/O.NEW.KMFR.GL.W.0017.110504T0000Z-110504T0900Z/
/O.NEW.KMFR.SE.W.0025.110503T1800Z-110505T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
231 AM PDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM
PDT THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
PDT THURSDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE
WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE SMALL CRAFT
ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WINDS: NORTH WINDS WILL PEAK THIS EVENING AT 30 TO 35 KT WITH
  GUSTS NEAR 45 KT. WINDS WILL DIMINISH TO 25 TO 30 KT EARLY
  WEDNESDAY MORNING.

* SEAS: COMBINED NORTHWEST SWELL AND WIND DRIVEN STEEP SEAS WILL
  PEAK AT 12 TO 14 FEET EARLY THIS AFTERNOON WITH A DOMINANT
  PERIOD OF 10 TO 11 SECONDS. SEAS WILL DIMINISH TO 7 TO 11 FEET BY
  THURSDAY MORNING.

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR
  SOUTHWEST OF GOLD BEACH BEYOND 10NM OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-032245-
/O.EXB.KMFR.SI.Y.0218.110503T2100Z-110505T0600Z/
/O.EXB.KMFR.SW.Y.0056.110503T2100Z-110505T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
231 AM PDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
WEDNESDAY. 

* WINDS: NORTH WINDS WILL INCREASE TO 20 TO 25 KT THIS AFTERNOON
  AND THEN DROP TO 15 TO 20 KT BY LATE WEDNESDAY NIGHT.

* SEAS: COMBINED NORTHWEST SWELL AND WIND DRIVEN STEEP SEAS WILL
  BRIEFLY PEAK AT 9 TO 11 FEET THIS AFTERNOON AND THEN DIMINISH TO
  7 TO 9 FEET WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. THE
  DOMINANT PERIOD WILL BE 10 TO 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-032245-
/O.EXT.KMFR.SI.Y.0218.110503T1000Z-110505T1200Z/
/O.EXT.KMFR.SW.Y.0056.110503T1000Z-110505T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
231 AM PDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 AM PDT THURSDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 AM
PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW
IN EFFECT UNTIL 5 AM PDT THURSDAY. 

* WINDS: NORTH WINDS WILL PEAK AT 25 TO 30 KT THIS AFTERNOON
  THROUGH THIS EVENING AND THEN GRADUALLY DIMINISH TO AROUND 20
  KT BY EARLY THURSDAY MORNING.

* SEAS: COMBINED NORTHWEST SWELL AND WIND DRIVEN STEEP SEAS WILL
  BRIEFLY PEAK AT 10 TO 12 FEET THIS AFTERNOON AND THEN DIMINISH
  TO 7 TO 11 FEET TONIGHT THROUGH EARLY THURSDAY MORNING. THE DOMINANT
  PERIOD WILL BE 10 TO 11 SECONDS.

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR
  BEYOND 5NM OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
860 
WHUS76 KMFR 032248
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
348 PM PDT TUE MAY 3 2011

PZZ376-041200-
/O.CAN.KMFR.SI.Y.0218.000000T0000Z-110504T0000Z/
/O.EXT.KMFR.GL.W.0017.110503T2248Z-110504T0900Z/
/O.EXT.KMFR.SE.W.0025.000000T0000Z-110505T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
348 PM PDT TUE MAY 3 2011

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY.


* WINDS: NORTH WINDS 25 KT TO GALES 35 KT WITH GUSTS 35 TO 45 KT
  WILL PEAK THIS EVENING. WINDS WILL THEN DIMINISH TO 20 TO 30 KT
  EARLY WEDNESDAY MORNING...PERSISTING THROUGH LATE WEDNESDAY
  EVENING.

* SEAS: NORTHWEST SWELL WILL CONTINUE TO COMBINE WITH BUILDING...STEEP
  WIND DRIVEN SEAS THROUGH THIS EVENING...PEAKING AT 10 TO 15 FEET
  WITH A DOMINANT PERIOD OF 9 SECONDS OR LESS. SEAS WILL SUBSIDE
  ONLY SLIGHTLY TO TO 9 TO 14 FEET AT 9 SECONDS OR LESS
  TONIGHT...AND THEN WILL PERSIST AT 8 TO 13 FEET AT 9 SECONDS OR
  LESS THROUGH WEDNESDAY EVENING BEFORE SUBSIDING FURTHER.

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR
  SOUTHWEST OF GOLD BEACH BEYOND 10NM FROM THE COAST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-041200-
/O.CAN.KMFR.SW.Y.0056.000000T0000Z-110505T1200Z/
/O.EXB.KMFR.SE.W.0025.000000T0000Z-110504T0900Z/
/O.CON.KMFR.SI.Y.0218.000000T0000Z-110505T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
348 PM PDT TUE MAY 3 2011

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. THIS 
WARNING IS AN UPGRADE TO THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS...WHICH WAS PREVIOUSLY IN EFFECT. A SMALL CRAFT ADVISORY FOR 
WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY.

* WINDS: NORTH WINDS 20 TO 30 KT WITH GUSTS 30 TO 40 KT THIS
  EVENING WILL DIMINISH TO 15 TO 25 KNOTS OVERNIGHT. THESE WINDS
  WILL PERSIST THROUGH WEDNESDAY EVENING BEFORE DIMINISHING 
  FURTHER.

* SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS WILL
  BUILD TO 10 TO 14 FEET AT A DOMINANT PERIOD OF 9 SECONDS OR LESS
  THROUGH THIS EVENING. THESE SEAS WILL SUBSIDE TO BELOW 10 FEET
  VERY EARLY WEDNESDAY MORNING.

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR
  BEYOND 5 NAUTICAL MILES FROM THE COAST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-370-041200-
/O.CON.KMFR.SI.Y.0218.000000T0000Z-110505T0600Z/
/O.CON.KMFR.SW.Y.0056.000000T0000Z-110505T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
348 PM PDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 11 PM PDT WEDNESDAY. 

* WINDS: NORTH WINDS WILL CONTINUE TO INCREASE TO 20 TO 25 KT WITH
  HIGHER GUSTS THROUGH THIS EVENING. WINDS WILL THEN DIMINISH TO
  15 TO 20 KT BY LATE TONIGHT. 10 TO 20 KNOT NORTH WINDS...WITH
  HIGHER GUSTS...ARE EXPECTED TO CONTINUE THROUGH LATE WEDNESDAY
  EVENING BEFORE DIMINISHING.

* SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS WILL
  PEAK AT 8 TO 11 FEET AT A DOMINANT PERIOD OF 11 SECONDS THIS
  EVENING. THESE SEAS WILL THEN DIMINISH TO 7 TO 9 FEET LATE THIS
  EVENING THROUGH LATE WEDNESDAY EVENING BEFORE SUBSIDING.

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR
  IN THE SOUTHERN HALF OF THE AREA AND ALONG THE COAST...FROM
  ABOUT NORTH BEND SOUTHWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD
975 
WHUS76 KMFR 040916
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
216 AM PDT WED MAY 4 2011

PZZ356-042230-
/O.EXP.KMFR.SE.W.0025.000000T0000Z-110504T0900Z/
/O.EXT.KMFR.SI.Y.0218.000000T0000Z-110505T0600Z/
/O.EXB.KMFR.SW.Y.0056.110504T0916Z-110505T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
216 AM PDT WED MAY 4 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT
THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT
UNTIL 11 PM PDT THIS EVENING.

* WINDS: NORTH WINDS 20 TO 25 KT WITH HIGHER GUSTS THROUGH THIS
  EVENING WILL THEN DIMINISH TO 15 TO 20 KT LATE TONIGHT. 10 TO
  20 KNOT NORTH WINDS...WITH HIGHER GUSTS...ARE EXPECTED TO
  CONTINUE THROUGH LATE WEDNESDAY EVENING BEFORE DIMINISHING.

* SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS AT 8
  TO 10 FEET AT A DOMINANT PERIOD OF 9 SECONDS WILL DIMINISH TO
  BELOW SMALL CRAFT ADVISORY LATE THIS EVENING.

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR
  BEYOND 5 NM OF SHORE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ376-041800-
/O.EXT.KMFR.GL.W.0017.000000T0000Z-110504T1200Z/
/O.EXT.KMFR.SE.W.0025.000000T0000Z-110504T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
216 AM PDT WED MAY 4 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 AM
PDT THIS MORNING. 

* WINDS: NORTH WINDS 25 KT TO GALES 35 KT WITH GUSTS 35 TO 40 KT
  WILL DIMINISH TO 20 TO 30 KT EARLY THIS MORNING...PERSISTING
  THROUGH EARLY THURSDAY MORNING.

* SEAS: NORTHWEST SWELL COMBINED WITH STEEP WIND DRIVEN SEAS AT 10
  TO 13 FEET WITH A DOMINANT PERIOD OF 9 SECONDS WILL SUBSIDE TO
  TO SMALL CRAFT ADVISORY SEAS OF 9 TO 12 FEET EARLY THIS
  MORNING...SUBSIDING BELOW SMALL CRAFT EARLY THURSDAY MORNING.

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL OCCUR
  SOUTHWEST OF GOLD BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-042230-
/O.EXT.KMFR.SI.Y.0218.000000T0000Z-110505T0300Z/
/O.CON.KMFR.SW.Y.0056.000000T0000Z-110505T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
216 AM PDT WED MAY 4 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM PDT
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 8 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: NORTH WINDS 20 TO 25 KT WITH HIGHER GUSTS WILL DIMINISH
  TO BELOW SMALL CRAFT ADVISORY THIS EVENING.

* SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS AT 7
  TO 9 FEET AT A DOMINANT PERIOD OF 8 TO 9 SECONDS WILL DIMINISH
  BELOW SMALL CRAFT ADVISORY THIS EVENING.

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL 
  OCCUR BEYOND 3 NM OF SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
SVEN

HTTP://WWW.WEATHER.GOV/MEDFORD
984 
WHUS76 KMFR 041216
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
516 AM PDT WED MAY 4 2011

PZZ376-050130-
/O.EXP.KMFR.GL.W.0017.000000T0000Z-110504T1200Z/
/O.EXB.KMFR.SI.Y.0218.000000T0000Z-110505T1200Z/
/O.CON.KMFR.SE.W.0025.000000T0000Z-110504T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
516 AM PDT WED MAY 4 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT
THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WINDS: NORTH WINDS 20 TO 25 KT WITH HIGHER GUSTS THROUGH THIS
  EVENING WILL THEN DIMINISH TO 15 TO 20 KT LATE TONIGHT. 

* SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS AT 9
  TO 12 FEET AT A DOMINANT PERIOD OF 9 SECONDS WILL DIMINISH TO SMALL
  CRAFT ADVISORY LATE THIS MORNING.

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL 
  OCCUR SOUTH OF GOLD BEACH. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-370-050130-
/O.CON.KMFR.SI.Y.0218.000000T0000Z-110505T0300Z/
/O.CON.KMFR.SW.Y.0056.000000T0000Z-110505T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
516 AM PDT WED MAY 4 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM PDT
THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: NORTH WINDS 20 TO 25 KT WITH HIGHER GUSTS WILL DIMINISH 
  TO BELOW SMALL CRAFT ADVISORY THIS EVENING. 

* SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS AT 
  7 TO 9 FEET AT A DOMINANT PERIOD OF 8 TO 9 SECONDS WILL 
  DIMINISH BELOW SMALL CRAFT ADVISORY THIS EVENING. 

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL 
  OCCUR BEYOND 3 NM OF SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-050130-
/O.CON.KMFR.SI.Y.0218.000000T0000Z-110505T0600Z/
/O.CON.KMFR.SW.Y.0056.000000T0000Z-110505T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
516 AM PDT WED MAY 4 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: NORTH WINDS 20 TO 25 KT WITH HIGHER GUSTS THROUGH THIS 
  EVENING WILL THEN DIMINISH TO 15 TO 20 KT LATE TONIGHT. 10 TO 
  20 KNOT NORTH WINDS...WITH HIGHER GUSTS...ARE EXPECTED TO 
  CONTINUE THROUGH LATE WEDNESDAY EVENING BEFORE DIMINISHING. 

* SEAS: COMBINED NORTHWEST SWELL AND STEEP...WIND DRIVEN SEAS AT 
  8 TO 10 FEET AT A DOMINANT PERIOD OF 9 SECONDS WILL DIMINISH 
  TO BELOW SMALL CRAFT ADVISORY LATE THIS EVENING. 

* AREAS AFFECTED: THE HIGHEST SEAS AND STRONGEST WINDS WILL 
  OCCUR BEYOND 5 NM OF SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 2, 8:48 PM PDT, 5 hours 43 minutes earlier.

Area forecast discussion, May 2, 8:48 PM PDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
848 PM PDT MON MAY 2 2011

.DISCUSSION...THE FRONT (OR AT LEAST THE WINDSHIFT LINE THAT USED
TO BE THE FRONT) HAS NOW LIMPED INTO ID/NV AND IS CLEAR OF MY FA.
AS EXPECTED THIS FRONT WAS PRETTY WEAK AND FAILED TO PRODUCE MUCH
PRECIP OVER SW OR AND PRETTY MUCH NONE OVER THE EAST SIDE OR CA.
WINDS ARE DIMINISHING AND SKIES ARE CLEARING OUT PRETTY RAPIDLY.
AM MILDLY CONCERNED ABOUT WHETHER WE WILL GET COLD ENOUGH TO NEED
FROST/FREEZE WARNINGS OVER PARTS OF SW OR TOMORROW MORNING, BUT SO
FAR 00Z GUIDANCE ISN'T ANY COLDER THAN WHAT WE HAVE IN THE
FORECAST NOW. FURTHERMORE THE POST-FRONTAL AIRMASS ISN'T
EXCEPTIONALLY DRY SO THAT WILL HELP TO HOLD TEMPS UP AS WELL. WILL
CONTINUE TO MONITOR GUIDANCE AS IT COMES IN THIS EVENING, BUT WHILE
IT WILL BE CHILLY, AM NOT EXPECTING TO HOIST ANY FROST/FREEZE
PRODUCTS. THE REST OF THE FORECAST LOOKS GOOD AS A COUPLE OF VERY
NICE DAYS HEAD OUR WAY TOMORROW AND WED. -WRIGHT

&&

.AVIATION...VFR CONDS EXPECTED OVER MOST OF THE AREA THROUGH THE
NEXT 24 HRS AS HIGH PRESSURE BUILDS OFFSHORE AND EDGES TOWARD THE
COAST. OBS ALONG THE NORTH COAST SHOW STRATUS AROUND 050 AND
SATELLITE TEMPS VERIFY STRATUS CLOUD TOPS OFFSHORE ARE IN THAT
RANGE. HOWEVER, STILL CAN'T RULE OUT POSSIBLE MVFR CIGS ALONG THE
COAST AND IMMEDIATELY INLAND OVERNIGHT AS THIS STRATUS DRIFTS IN.

&&

.PREV DISCUSSION... /ISSUED 210 PM PDT MON MAY 2 2011/

SHORT TERM...THE SURFACE FRONT THAT MOVED INLAND THIS MORNING IS
DISSIPATING OVER THE CASCADES THIS AFTERNOON. LATEST RADAR LOOP IS
SHOWING SOME SPOTTY AREAS OF LIGHT RAIN OVER COOS AND DOUGLAS
COUNTIES...BUT NOT MUCH ELSEWHERE. WESTERLY WINDS HAVE INCREASED
EAST OF THE CASCADES AS A SHORT WAVE MOVES QUICKLY INLAND THIS
AFTERNOON. A PEAK WIND GUST TO 40 MPH WAS REPORTED AT THE KLAMATH
FALLS AIRPORT. GUSTS TO AROUND 40 MPH WILL BE COMMON THE REMAINDER
OF THE AFTERNOON ACROSS PORTIONS OF KLAMATH AND LAKE COUNTIES. ON
TUESDAY HIGH PRESSURE WILL REBUILD JUST OFF THE COAST THEN SHIFT
INLAND OVER THE REGION WEDNESDAY. EXPECT AFTERNOON HIGH TEMPS
WEDNESDAY TO CLIMB SEVERAL DEGREES ABOVE NORMAL ACROSS MUCH OF THE
REGION. ON THURSDAY A WEAK SYSTEM WILL MOVE INLAND ACROSS THE REGION
BUT ITS IMPACT WILL BE MINIMAL...A LITTLE COOLER DAYTIME HIGH TEMPS
AND SOME INCREASE IN CLOUDINESS.

LONG TERM...THE LONG RANGE MODELS ALL CONTINUE TO FORECAST
INCREASING WESTERLY FLOW ACROSS THE EAST PACIFIC FRIDAY THROUGH
MONDAY. EMBEDDED SHORT WAVES WITHIN THE WESTERLY FLOW WILL BRING AN
INCREASING THREAT OF RAIN TO MUCH OF THE REGION BEGINNING LATER
SATURDAY AND INTO SUNDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TUESDAY TO 3 AM PDT
     THURSDAY FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM TUESDAY TO 3
     AM PDT THURSDAY FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM TUESDAY TO 2
     PM PDT WEDNESDAY FOR PZZ350-370.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:31 AM PDTHazardous Seas WarningMFR44 hr
May 3, 2:31 AM PDTSmall Craft Advisory for Hazardous SeasMFR8 hr

Nearby

Gale Warnings in Oregon, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.